MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-350-30
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that when the marksman was used to deliver the pipeline, the pipeline could not be pushed in the middle segment of the marksman.The pipeline could not be pushed despite repeated attempts.The pipeline failed to open at the distal end.The pipeline was not positioned in a bend.Less than 50% of the pipeline was deployed when it failed to open and the pipeline was resheathed less than or equal to two times.The pipeline and any accessories were prepared as indicated in the instructions for use (ifu).The marksman was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of a saccular, unruptured right ophthalmic artery aneurysm with a max diameter of 11mm and a 5.3mm neck diameter.The landing zone artery size measurements were 2.77mm distally and 3.38mm proximally.The access vessel was the femoral artery with a diameter of 20f.It was noted the patient's vessel tortuosity was moderate.  ancillary devices include a johnson johnson sheath, johnson johnson guide catheter, and a sy-2 guidewire.
 
Additional Manufacturer Narrative
Product analysis #705830052:¿ equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex and marksman inner pouches.The pipeline flex pusher was returned outside the marksman catheter.¿ damage location details: the pushwire was found to be bent at ~96.0cm from proximal end.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal and proximal ends of pipeline flex braid were found fully opened and frayed.No flash or voids molded were observed in the hub.No damage was found with hub.The marksman catheter body was found to be kinked at ~8.6cm and ~21.7cm from distal end.The marksman catheter distal tip and marker band were examined; and no damages were found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.An in-house mandrel was inserted into the marksman micro catheter hub and catheter lumen without issue; however, the resistance observed at the damaged locations.¿ conclusion: based on the analysis findings, the pipeline flex was not confirmed to have failure to open at the distal end as the distal and proximal ends of the pipeline flex braid were found fully opened and frayed.However, based on the analysis findings, the pipeline flex and marksman catheter were confirmed to have resistance during delivery.The pipeline flex pushwire and the marksman catheter were found to be damaged.From the damages seen on the catheter body (kinking), pipeline flex braid (fraying) and pushwire (bending); it is likely high force used during the delivery.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex through the marksman catheter against resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17807562
Report Number2029214-2023-01842
Device Sequence Number12607574
Product Code OUT
UDI-Device Identifier00847536015456
UDI-Public00847536015456
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberPED-350-30
Device Catalogue NumberPED-350-30
Device Lot NumberB190145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale